Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A short proof of the Mock Theta Conjectures using Maass forms


Author: Amanda Folsom
Journal: Proc. Amer. Math. Soc. 136 (2008), 4143-4149
MSC (2000): Primary 11F37
DOI: https://doi.org/10.1090/S0002-9939-08-09434-3
Published electronically: June 17, 2008
MathSciNet review: 2431026
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A celebrated work of D. Hickerson gives a proof of the Mock Theta Conjectures using Hecke-type identities discovered by G. Andrews. Here, we respond to a remark by K. Bringmann, K. Ono and R. Rhoades and provide a short proof of the Mock Theta Conjectures by realizing each side of the identities as the holomorphic projection of a harmonic weak Maass form.


References [Enhancements On Off] (What's this?)

  • 1. G. Andrews, The fifth and seventh order mock theta functions, Trans. Am. Math. Soc. 293 (1986), 113-134. MR 814916 (87f:33011)
  • 2. G. Andrews and F. Garvan, Ramanujan's ``Lost'' Notebook IV: The Mock Theta Conjectures, Adv. Math. 73 (1989), 242-255. MR 987276 (90d:11115)
  • 3. A.O.L. Atkin and P. Swinnerton-Dyer, Some properties of partitions, Proc. London Math. Soc. (3) 4 (1954), 84-106. MR 0060535 (15:685d)
  • 4. K. Bringmann and K. Ono, Dyson's ranks and Maass forms, Annals of Mathematics, accepted for publication (2007).
  • 5. K. Bringmann and K. Ono, The $ f(q)$ mock theta function conjecture and partition ranks, Inventiones Math. 165 (2006), 243-266. MR 2231957 (2007e:11127)
  • 6. K. Bringmann, K. Ono, and R. Rhoades, Eulerian series as modular forms, Journal of the Amer. Math. Soc., accepted for publication.
  • 7. K. Bringmann, Asymptotics for rank partition functions, Trans. Amer. Math. Soc., accepted for publication.
  • 8. J. H. Bruinier and J. Funke, On two geometric theta lifts, Duke Math. J. 125 (2004), 45-90. MR 2097357 (2005m:11089)
  • 9. F. J. Dyson, Some guesses in the theory of partitions, Eureka (Cambridge) 8 (1944), 10-15.
  • 10. D. Hickerson, A proof of the Mock Theta Conjectures, Inventiones Math. (3) 94 (1988), 639-660. MR 969247 (90f:11028a)
  • 11. N. Koblitz, Introduction to Elliptic Curves and Modular Forms, GTM No. 97, Springer-Verlag (1984, 1993). MR 1216136 (94a:11078)
  • 12. K. Ono, The web of modularity: Arithmetic of the coefficients of modular forms and $ q$-series, Conference Board of the Mathematical Sciences 102, Amer. Math. Soc., Providence, RI (2004). MR 2020489 (2005c:11053)
  • 13. S. Ramanujan, Collected Papers, Cambridge Univ. Press, London/NY, 1927 (reprinted by Chelsea, NY). MR 2280843 (2008b:11002)
  • 14. G. Shimura, On modular forms of half integral weight, Ann. of Math. 97 (1973), 440-481. MR 0332663 (48:10989)
  • 15. G. N. Watson, The final problem: An account of the mock theta functions, J. London Math. Soc. 11 (1936), 55-80. MR 1862757
  • 16. G.N. Watson, The mock theta functions (2), Proc. London Math. Soc. (2) 42 (1937), 274-304.
  • 17. S. P. Zwegers, Mock theta functions, Ph.D. Thesis, Universiteit Utrecht (2002).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F37

Retrieve articles in all journals with MSC (2000): 11F37


Additional Information

Amanda Folsom
Affiliation: Department of Mathematics, University of Wisconsin, 480 Lincoln Drive, Madison, Wisconsin 53706
Email: folsom@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9939-08-09434-3
Received by editor(s): November 5, 2007
Published electronically: June 17, 2008
Additional Notes: The author is grateful for a National Science Foundation Postdoctoral Fellowship and wishes to thank Ken Ono for suggesting this project. The author also thanks the referee for a very detailed and thoughtful report, including useful suggestions that have helped ease the exposition of this paper.
Communicated by: Ken Ono
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society